North Carolina, 2012Flood and Strong Wind in North Carolina, May 30, 2012
May 30, 2012 · NWS ILM · 4 events in 3 counties and zones
Beryl came ashore as a tropical storm on May 28th along the Florida/Georgia border. The system weakend to a tropical depression as it moved northeast along the North Carolina coast.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Beryl came ashore as a tropical storm on May 28th along the Florida/Georgia border. The system weakend to a tropical depression as it moved northeast along the North Carolina coast. The region experienced some minor flooding and some trees were blown down...mainly due to the saturated soil.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 30, 10:02 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, May 30, 10:02 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1102 AM EDT WED MAY 30 2012
.SYNOPSIS...
TROPICAL DEPRESSION BERYL WILL CONTINUE TO BRING SUBSTANTIAL
RAINFALL AND GUSTY WINDS TO THE AREA THROUGH THIS AFTERNOON AS IT MOVES
NORTHEAST ALONG THE CAROLINA COAST. AN UPPER LEVEL TROUGH AND ITS
ASSOCIATED COLD FRONT WILL IMPACT THE EASTERN CAROLINAS LATE
FRIDAY AND INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM WEDNESDAY...CENTER OF BERYL LOCATED JUST SOUTH OF
LELAND...BRUSHING ALONG BRUNSWICK/NEW HANOVER COUNTIES WITH THE
HEAVIEST RAIN LOCATED JUST INLAND OVER NORTH CAROLINA ZONES.
WIDESPREAD 1 TO 3 INCHES OF RAINFALL WERE NOTED ACROSS THE AREA.
THE HIGHEST RECORDED AMOUNT WAS 3.2 INCHES WAS IN MARION WHILE
WILMINGTON RECEIVED 3.15 INCHES SO FAR. THE FLOOD WATCH HAS BEEN
TAPERED BACK TO INCLUDE NC ZONES ONLY. THE BACK EDGE HAS JUST
REACHED THE SC/NC BORDER AND RAINFALL WILL CONTINUE TO TAPER OFF
THROUGH THIS AFTERNOON AS BERYL MOVES OFF TO THE NORTHEAST. WINDS
CONTINUED TO GUST OUT THE S-SE ON FRONT EDGE OF SYSTEM UP TO 30 TO
35 MPH WHILE WINDS ON THE BACK EDGE OF WERE GUSTING OUT OF THE
N-NW UP TO 25 TO 30 MPH.
AS BERYL MAKES ITS TRANSITION TOWARD EXTRA TROPICAL THE CENTER HAS
BECOME STRETCHED OUT JUST ALONG THE CAPE FEAR COAST. THE HEAVIEST
RAINFALL WAS LOCATED ON THE NORTH TO NORTHWEST SIDE. THIS LOOKS TO
BE THE AREA WITH BEST CONVERGENCE WHILE UPPER DIVERGENCE AND BEST
JET ENERGY REMAIN FOCUSED IN THIS REGION. RAIN RATES UP TO AN
INCH AN HOUR WILL PERSIST OVER PORTIONS OF INLAND NC THROUGH EARLY
THIS AFTERNOON. THE RAIN WILL CONTINUE TO TAPER OFF THROUGH THIS
AFTERNOON FROM SW TO NE AS THE BERYL MOVES OFF TO THE NORTHEAST.
WHILE PCP WATER VALUES IN DEEP LAYER MOISTURE WERE UP TO 2.4
INCHES THIS MORNING...VALUES WILL DROP DOWN LESS THAN 1.5 INCHES
BY LATE THIS AFTERNOON IN DEEP NW FLOW OF DRY AIR MAKING ITS WAY
IN ON THE BACK END. WILL INCLUDE ISOLATED CONVECTION OVER SC AND
BACK END OF SYSTEM WHERE LINGERING LOW LEVEL MOISTURE AND DRYING
ALOFT WILL PRODUCE GREATER INSTABILITY.
AS DRY AIR MAKES ITS WAY IN ON THE BACK END SO WILL INCREASING
SUNSHINE. THIS WILL HELP BRING TEMPS UP INTO THE 80S OVER MOST OF
SOUTH CAROLINA THIS AFTERNOON WHILE NC WILL BE SLOWER TO WARM IN
GREATER AMOUNT OF CLOUDS. BY TONIGHT ALL AREAS WILL DRY OUT. BY
MIDNIGHT SKIES WILL BE PARTLY CLOUDY IN A DEEP NW-N FLOW OF DRIER
AIR AS BERYL PULLS AWAY. DEWPOINT TEMPS WILL DROP TO AROUND 60
INLAND AND MID 60S ALONG THE COAST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 130 AM WEDNESDAY...WESTERLY FLOW AT THE START OF THE PERIOD
WILL SLOWLY BACK TO SOUTHWEST AS BERYL MOVES FARTHER AWAY FROM THE
AREA THU. COMBINATION OF WEAK GRADIENT AND SUBSIDENT FLOW WILL
LEAD TO DEVELOPMENT OF WELL DEFINED SEABREEZE THU AFTERNOON. IF
DEEP CONVECTION DEVELOPS IT WOULD BE IN ASSOCIATED WITH THE
SEABREEZE. INHERITED FORECAST WAS SLIGHT CHANCE ASSOCIATED WITH
THE BREEZE AND SEEMS REASONABLE GIVEN PRECIPITABLE WATERS VALUES
AROUND 1 INCH AND LOW LEVEL DRY AIR.
CONFIDENCE REMAINS ON THE LOW SIDE FOR FRI. GUIDANCE CONTINUES TO GO
BACK AND FORTH WITH TIMING OF THE COLD FRONT FRI NIGHT OR SAT. AHEAD
OF THE FRONT DEEP SOUTHWEST FLOW WILL PUMP PLENTY OF MOISTURE INTO
THE REGION AS DIVERGENCE ALOFT INCREASES. WIDESPREAD DEEP CONVECTION
SEEMS TO BE GIVEN AND FORECAST SOUNDINGS DEPICT AN ENVIRONMENT...SB
CAPE AROUND 1500 J/KG AND MID LEVEL LAPSE RATES BETWEEN 7 AND
8...SUPPORTIVE OF STRONG TO SEVERE STORMS. MAIN FORECAST ISSUES IS
NOT SO MUCH PRECIP COVERAGE BUT A MATTER OF TIMING THE COLD FRONT.
SOLUTIONS RANGE FROM FRI EVENING TO LATE SAT MORNING. THE REASON FOR
THE DISCORD IS THE HANDLING OF THE UPPER SYSTEM CROSSING THE CENTER
PART OF THE COUNTRY. 00Z GUIDANCE IS POINTING TO A FASTER
SOLUTION...THOUGH CONFIDENCE REMAINS LOW SO WILL CARRY A MENTION OF
PRECIP THROUGH THE END OF THE FORECAST PERIOD. TEMPERATURES WILL BE
ABOVE CLIMO...WARMEST THU/THU NIGHT. INCREASING CLOUD COVER FRI WILL
KEEP HIGHS A FEW DEGREES WARMER WITH ARRIVAL OF COOLER/DRIER AIR
POTENTIALLY DROPPING LOWS NEAR CLIMO IF THE FASTER COLD FRONT
PASSAGE VERIFIES.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 130 AM WEDNESDAY...STILL HOLDING ONTO CHANCE POP FOR SAT
BUT 00Z GUIDANCE HAS ALL TRENDED TO A FASTER FRONTAL
PASSAGE...WITH THE FRONT AT OR JUST OFF THE COAST 12Z SAT. IF THIS
TREND CONTINUES SAT COULD END UP DRY WITH WESTERLY FLOW DRYING
THINGS OUT FOR THE WEEKEND. BOTH GFS/ECMWF DO SHOW A WEAK TROUGH
OR POSSIBLY A CONVECTIVE COMPLEX DROPPING IN FROM THE NORTHWEST
LATE SUN. THIS COULD SPARK SOME LATE DAY PRECIP...BUT AT THIS
POINT IS QUESTIONABLE. HAVE INCREASED POP SUN/SUN NIGHT BUT
NUMBERS REMAIN BELOW PRECIP THRESHOLDS. LATE IN THE PERIOD
GFS/ECMWF SOLUTIONS DIVERGE WITH ECMWF SHOWING SURFACE AND UPPER
RIDGING BUILDING NORTH FROM THE GOMEX WHILE THE LATEST GFS MOVES A
SHORTWAVE OUT OF THE ROCKIES WHILE AT THE SAME TIME AN UPPER LOW
STALLS OVER NEW ENGLAND. BOTH OF THESE FEATURES SUPPRESSING THE
UPPER RIDGE...RESULTING IN COOLER UNSETTLED CONDITIONS. THIS IS A
CHANGE FROM EARLIER SOLUTIONS AND AT THIS POINT WILL BE IGNORED.
HOWEVER THE FORECAST MAY TREND COOLER/WETTER IF THIS SOLUTION
PERSISTS.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...THE CENTER OF TROPICAL DEPRESSION BERYL IS NOW ALONG THE
COAST OF NORTHEAST SOUTH CAROLINA. THE PRECIPITATION WILL BE SLOWLY
SHIFTING NORTH AND EAST THIS MORNING AHEAD OF THE CENTER OF BERYL.
KFLO...KCRE AND KMYR WILL SEE THE RAIN ENDING FIRST WITH KILM TO
FOLLOWING IN THE NEXT FEW HOURS. IFR CONDITIONS WITH CEILING OF
AROUND 5 TO 8 HUNDRED FEET ARE BEING OBSERVED ON THE BACK SIDE OF
THE SYSTEM. AS IT PULLS AWAY CEILINGS WILL RISE TO MVFR CONDITIONS
BY LATE MORNING. VFR CONDITIONS ARE EXPECTED BY AFTERNOON AT ALL
SITES.
WITH THE ABUNDANT RESIDUAL MOISTURE ON THE GROUND FROM THE TROPICAL
SYSTEMS EXPECT MVFR VISIBILITY RESTRICTIONS TO DEVELOP TOWARD
MORNING...THERE IS AN OUTSIDE POSSIBILITY FOR IFR CONDITIONS BUT
UNCERTAINTY IS TO HIGH AT THIS TIME.
EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH SATURDAY. VFR EXPECTED FRIDAY THROUGH SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM WEDNESDAY...THE CENTER OF BERYL WAS JUST MOVING INLAND
OVER BRUNSWICK COUNTY THIS MORNING. SOME SUBSTANTIAL GUSTS ALONG
THE COAST FROM OCEAN CREST PIER NORTHWARDS WERE OCCURRING THIS
MORNING. OCPN7 AND JMP7 HAVE REPORTED GUSTS TO AROUND GALE FORCE.
PREVAILING WINDS MUCH LOWER...IN THE 20 KT RANGE...WITH SEAS
MAINLY IN THE 5 TO 8 FT RANGE. OUT BEYOND LOCAL WATERS AT THE FRYING
PAN BUOY WIND GUSTS WERE UP TO 40 TO 45 KTS.
TROPICAL DEPRESSION BERYL NOW MOVING NORTHEAST ALONG THE COASTAL
PLAIN OF SOUTH CAROLINA. NATIONAL HURRICANE CENTER PROGS MOVE
BERYL ENE ALONG THE COAST AT ABOUT 10 MPH...WITH THE CENTER
REACHING CAPE HATTERAS AROUND 8 PM.
ALTHOUGH BERYL IS FORECAST TO STRENGTHEN TO TROPICAL STORM STATUS
AS IT MOVES NE...THE HIGHEST WINDS WILL BE CONCENTRATED TO THE
EAST. EXPECT TO SEE GUSTY N-NW WINDS THROUGH THIS AFTERNOON ON THE
BACK END OF BERYL WITH ISOLATED GUSTS IN THE 30 TO 40 KT RANGE.
RAINFALL WILL TAPER OFF WITH HEAVIEST RAIN REMAINING OVER LAND TO
THE N-NW OF CENTER.
SMALL CRAFT CRITERIA SHOULD CONTINUE TO BE MET ALONG WITH ISOLATED GUSTS
INTO GALE THROUGH THIS AFTERNOON...BUT WINDS AND SEAS WILL DROP
OFF THROUGH THIS EVENING. OFF SHORE WINDS WILL ALLOW SEAS TO DROP
OVER NEAR SHORE WATERS INITIALLY BUT BY MIDNIGHT WINDS WILL
DECREASE TO AROUND 10 TO 15 KTS WITH SEAS DOWN TO 2 TO 4 FT.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...CONTINUED THE SMALL CRAFT ADVISORY FOR ALL
WATERS UNTIL 2100 UTC. A QUICK HITTING BELT OF HIGHER WINDS AND
SEAS WILL MOVE ACROSS ALL WATERS WEDNESDAY MORNING. COULD SEE A
FEW GUSTS INTO GALE CRITERIA ESPECIALLY WITH THE EXPECTED HEAVIER
BANDS OF SHOWERS HOWEVER NOT FREQUENT ENOUGH TO WARRANT A GALE
WARNING. OFFSHORE FLOW QUICKLY DEVELOPS LATE WEDNESDAY WITH BENIGN
WIND FIELDS AND SEAS THURSDAY.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 130 AM WEDNESDAY...LIGHT OFFSHORE FLOW AT THE START OF THE
PERIOD WILL BECOME CONFUSED AS WEAK GRADIENT ALLOWS DEVELOPMENT OF
SEABREEZE THU AFTERNOON. NEAR SHORE ONSHORE FLOW MAY EXCEED 15 KT
WHILE WELL AWAY FROM SHORE WINDS WILL GENERALLY BE LIGHT WITH A
SOUTHERLY COMPONENT. SOUTHWEST FLOW PICKS UP FRI AHEAD OF
ADVANCING COLD FRONT. SPEEDS WILL APPROACH 20 KT LATE FRI INTO FRI
NIGHT JUST AHEAD OF COLD FRONT WHICH WILL MOVE OVER THE WATERS AT
OR JUST BEYOND THE END OF THE PERIOD. SEAS 2 TO 3 FT THU WILL
BUILD TO 3 TO 5 FT LATE FRI INTO FRI NIGHT MAINLY AS A SOUTHERLY
WIND WAVE.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 130 AM WEDNESDAY...LATEST GUIDANCE IS SUGGESTING A FASTER
FRONTAL PASSAGE WITH OFFSHORE FLOW DEVELOPING SHORTLY AFTER THE
START OF THE PERIOD. HOWEVER... GIVEN THE UNCERTAINTY HAVE NOT
MADE ANY DRASTIC CHANGES TO THE FORECAST AT THIS TIME. STILL HAVE
FROPA OCCURRING SAT...THOUGH LATE MORNING INSTEAD OF AFTERNOON.
OFFSHORE FLOW DEVELOPS IN THE WAKE OF THE FRONT SAT NIGHT AND SUN
WITH WINDS AROUND 10 KT INTO SUN AFTERNOON BEFORE START TO BACK TO
SOUTHERLY AS WEAK TROUGH APPROACHES FROM THE NORTHWEST. DECREASING
SEAS SAT...FALLING FROM 3 TO 5 FT AT THE START OF THE PERIOD TO 2
TO 4 FT LATER SAT CONTINUE TO DROP INTO SUN GIVEN THE WEAK
OFFSHORE FLOW.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR SCZ054-
056.
NC...FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR NCZ087-096-099-
105>110.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NCZ106-
108-110.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ254-
256.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ250-
252.
&&
NEAR TERM...RGZ
SHORT TERM...III
LONG TERM...III
AVIATION...DRHHazardous weather outlook, May 30, 9:07 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 AM EDT WED MAY 30 2012
NCZ106-108-110-311415-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
1007 AM EDT WED MAY 30 2012
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ054-311415-
COASTAL HORRY-
1007 AM EDT WED MAY 30 2012
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ017-024-033-053-311415-
MARLBORO-DILLON-MARION-INLAND HORRY-
1007 AM EDT WED MAY 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-107-109-311415-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
1007 AM EDT WED MAY 30 2012
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-311415-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1007 AM EDT WED MAY 30 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-311415-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1007 AM EDT WED MAY 30 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ023-032-039-055-311415-
DARLINGTON-FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
1007 AM EDT WED MAY 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ056-311415-
COASTAL GEORGETOWN-
1007 AM EDT WED MAY 30 2012
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 10:02 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1102 AM EDT WED MAY 30 2012
NCZ099-109-301545-
COLUMBUS-INLAND BRUNSWICK-
1102 AM EDT WED MAY 30 2012
...HEAVY RAIN WITH GUSTY WINDS WILL MOVE ACROSS BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 1145 AM EDT...
AT 1102 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY
RAIN AND GUSTY WINDS OVER BOLTON...OR ABOUT 19 MILES EAST OF
WHITEVILLE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BATARORA...DELCO...FREEMAN...
HALLSBORO...LAKE WACCAMAW...MAKATOKA...RIEGELWOOD...BOLTON AND SANDY
CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3427 7803 3404 7834 3432 7861 3438 7846
3437 7842 3437 7831
TIME...MOT...LOC 1502Z 301DEG 13KT 3428 7836
WEISSSpecial weather statement, May 30, 10:57 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1157 AM EDT WED MAY 30 2012
NCZ096-099-105-107-109-301700-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
1157 AM EDT WED MAY 30 2012
...HEAVY RAIN WITH GUSTY WINDS WILL MOVE ACROSS BRUNSWICK...NEW
HANOVER...PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 100 PM EDT...
AT 1157 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY
RAIN AND GUSTY WINDS OVER DELCO...OR ABOUT 13 MILES WEST OF
LELAND...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...BATARORA...BISHOP...
CARVERS...COUNCIL...CURRIE...DELCO...ELKTON...EMERSON...FREEMAN...
KELLY AND LAGOON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3467 7832 3465 7832 3465 7831 3461 7831
3457 7825 3462 7821 3463 7819 3426 7795
3400 7829 3446 7861 3468 7833
TIME...MOT...LOC 1557Z 315DEG 16KT 3426 7821
WEISSStrong Wind, Inland Brunswick
- When
- May 30, 11:19 AM EST to 11:25 AM EST
- Where
- Inland Brunswick forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 34.039, -78.227 (the zone’s center; the record gives no point)
Trees were blown down on the 600 block of Russtown Road.
Strong Wind, Coastal Brunswick
- When
- May 30, 11:26 AM EST to 11:30 AM EST
- Where
- Coastal Brunswick forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.039, -78.227 (the zone’s center; the record gives no point)
A tree was blown down on the 1700 block of Mt Pisgah Road, causing a road closure.
Flood, Pender
- When
- May 30, 12:00 PM EST to 2:00 PM EST
- Where
- Pender County, 0.65 mi SSW of Walkers Store to 0.62 mi SSW of Walkers Store
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.492, -77.855
Lake Drive was flooded with a foot of standing water.
Strong Wind, Inland Brunswick
- When
- May 30, 12:08 PM EST to 12:15 PM EST
- Where
- Inland Brunswick forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.039, -78.227 (the zone’s center; the record gives no point)
A tree was blown down on Malmo Loop Road near Colin Mintz Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, May 30 to 31, 20124 injured · $631,000 · 1 in hail · 52 events
- Hail and Damaging Winds in Kansas, May 30, 2012$184,000 · 2 in hail · 108 events
- Hail in Nebraska, May 30, 2012$5.0 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in Nebraska, May 30, 2012$815,000 · 1.75 in hail · 37 events
- Tornado and Flooding in North Carolina, May 30, 2012$600,000 · EF1 · 14 events
- Tornadoes and Hail in Texas, May 30, 2012$885,000 · EF0 · 17 events
- Hail and Damaging Winds in Oklahoma, May 30, 2012$150,000 · 1.5 in hail · 23 events
- Damaging Wind and Lightning Strike in Arkansas, May 30, 2012$310,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Kansas, May 30, 2012$265,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Texas, May 30, 2012$45,000 · 4 in hail · 28 events
- Tornadoes and Hail in Kansas, May 30, 2012$3,000 · EF0 · 48 events
- Hail and Damaging Winds in Louisiana, May 30 to 31, 2012$74,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386158, 386159, 386161, 386160.